Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 155, NWS Shreveport, LA

May 15, 2007Winn Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 15, 2007, 12:48 PM CDT for Winn Parish, Louisiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 12:48 PM CDT (17:48 UTC)
Expired
May 15, 2007, 1:30 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Winn Parish, LA

The radar

The Shreveport radar (KSHV), 104 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 151749
SVRSHV
LAC127-151830-
/O.NEW.KSHV.SV.W.0155.070515T1748Z-070515T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINN PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 130 PM CDT

* AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF CALVIN...OR ABOUT 12 MILES SOUTHWEST OF         
  JONESBORO...AND MOVING NORTHEAST AT 15 MPH. 

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL    
  AREAS OF THE INDICATED PARISH....INCLUDING HIGHWAYS 501 AND 126    
  NEAR THE BREWTONS MILL COMMUNITY. 

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3214 9290 3185 9286 3213 9262 3216 9286

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:30 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 15, 10:30 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT TUE MAY 15 2007

.DISCUSSION...
SENDING OUT UPDATE MAINLY FOR SOME WORDING ADJUSMENT OF WINDS...AND
INCREASES OF SKY COVER. FOR CONSISTENCY...AND TO ACCOUNT FOR
SCATTERED CONVECTION DEVELOPING OVER SE OK...WILL BUMP NW PORTION
TO LIKELY. MAY TWEAK A TEMP HERE AND THERE. AS A SIDE NOTE...ISOLATED
STORMS BEGINNING TO DEVELOP OVER LOWER PORTIONS OF NORTH LA...WITH
ONE STORM JUST APPROACHING SEVERE LIMITS. /VII/

&&

.AVIATION...
VFR WILL DOMINATE THIS AFTERNOON. SCATTERED AFTERNOON AND EARLY
EVENING THUNDERSTORMS WILL DOT THE LANDSCAPE OVER THE FOUR STATE
AREA TODAY. HOWEVER...A COLD FRONT IS EXPECTED TO REACH A TXK-TYR
LINE AROUND 06Z WEDNESDAY...POSSIBLY ACCOMPANIED BY A LINE OF
TSTMS...CAUSING POOR FLYING CONDITIONS. THE FRONT WILL CONTINUE
SOUTHWARD ALONG WITH ITS ASSOCIATED CONVECTION THROUGH SUNRISE
WEDNESDAY./03/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  89  66  79  57 /  40  40  30  10
MLU  87  65  78  56 /  40  40  30  10
DEQ  84  59  79  51 /  60  50  10  10
TXK  86  63  78  55 /  50  40  20  10
ELD  87  63  77  53 /  40  40  20  10
TYR  87  64  79  57 /  50  40  30  10
GGG  87  64  79  56 /  50  40  30  10
LFK  89  66  82  58 /  40  40  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 15, 12:00 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE MAY 15 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING AS THE
AFTERNOON PROGRESSES ACROSS THE FOUR STATE AREA AS A COLD FRONT
PUSHES INTO SOUTHEAST OKLAHOMA EARLY THIS EVENING. A FEW SEVERE
THUNDERSTORMS CAN NOT BE RULED OUT...WHICH MAY BE CAPABLE OF
PRODUCING A BRIEF PERIOD OF LARGE HAIL AND LOCALIZED DAMAGING WIND
GUSTS...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE COLD FRONT WILL CONTINUE TO PUSH TO THE SOUTH OF THE FOUR STATE
AREA DURING EARLY TOMORROW.  SCATTERED SHOWERS AND THUNDERSTORMS WILL
LIKELY PERSIST INTO THE EARLY MORNING...MAINLY SOUTH OF INTERSTATE
20...BEFORE MOVING TO THE SOUTHEAST OF THE FOUR STATE AREA.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

VII

In the hours before

Local storm report, May 15, 11:56 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             8 S PROVENCAL           31.54N 93.20W
05/15/2007  E1.00 INCH       NATCHITOCHES       LA   TRAINED SPOTTER

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 12:01 PM CDTSevere Thunderstorm WarningSHVNatchitoches59 min
May 15, 12:38 PM CDTSevere Thunderstorm WarningSHVJackson67 min
May 15, 1:05 PM CDTSevere Thunderstorm WarningSHVLincoln40 min
May 15, 1:29 PM CDTSevere Thunderstorm WarningSHVBienville61 min
May 15, 1:48 PM CDTSevere Thunderstorm WarningSHVWebster42 min
May 15, 1:56 PM CDTSevere Thunderstorm WarningSHVCaldwell64 min
May 15, 2:05 PM CDTSevere Thunderstorm WarningSHVOuachita, Union55 min
May 15, 2:25 PM CDTSevere Thunderstorm WarningSHVLaSalle65 min
May 15, 2:27 PM CDTSevere Thunderstorm WarningSHVRed River46 min
May 15, 4:19 PM CDTSevere Thunderstorm WarningSHVNatchitoches56 min
May 15, 4:49 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo41 min
May 15, 5:27 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo63 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.